This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Fluoxetine-Induced Akathisia Does Not Reappear After Switch to Paroxetine

Article Abstract

Letter to the Editor

Sir: The serotonin selective reuptake inhibitors (SSRIs),
such as fluoxetine, sertraline, and paroxetine, have been repeatedly
reported to produce akathisia that responded well to
treatment with the ß-adrenergic antagonist propranolol, dose reduction,
or both. We report two cases of patients with refractory
major depression who suffered from severe fluoxetine-induced
akathisia that disappeared completely after fluoxetine withdrawal
and did not reappear after administration of an equivalent
dose of paroxetine, another SSRI antidepressant.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 57

Quick Links: Movement Disorders